Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)



Trace formulae and inverse spectral theory for Schrödinger operators

Authors: F. Gesztesy, H. Holden, B. Simon and Z. Zhao
Journal: Bull. Amer. Math. Soc. 29 (1993), 250-255
MSC (2000): Primary 34L40; Secondary 34A55, 34B24, 47E05
MathSciNet review: 1215308
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We extend the well-known trace formula for Hill's equation to general one-dimensional Schrödinger operators. The new function $ \xi $, which we introduce, is used to study absolutely continuous spectrum and inverse problems.

References [Enhancements On Off] (What's this?)

  • [1] J. Avron, P. H. M. van Mouche, and B. Simon, On the measure of the spectrum for the almost Mathieu operator, Comm. Math. Phys. 132 (1990), 103-118. MR 1069202 (92d:39014a)
  • [2] G. Borg, Uniqueness theorems in the spectral theory of $ y'' + (\lambda - q(x))y = 0$, Proc. 11th Scandinavian Congress of Mathematicians, Johan Grundt Tanums Forlag, Oslo, 1952, pp. 276-287. MR 0058063 (15:315a)
  • [3] W. Craig, The trace formula for Schrödinger operators on the line, Comm. Math. Phys. 126 (1989), 379-407. MR 1027503 (90m:47063)
  • [4] P. Deift and B. Simon, Almost periodic Schrödinger operators, III. The absolutely continuous spectrum in one dimension, Comm. Math. Phys. 90 (1983), 389-411. MR 719297 (85i:34009b)
  • [5] H. Flaschka, On the inverse problem for Hill's operator, Arch. Rational Mech. Anal. 59 (1975), 293-309. MR 0387711 (52:8550)
  • [6] F. Gesztesy and B. Simon, The xi function, Ann. of Math (2), to be submitted.
  • [7] F. Gesztesy, H. Holden, B. Simon, and Z. Zhao, Higher order trace relations for Schrödinger operators, Comm. Pure Appl. Math. (to appear). MR 1348829 (97d:34094)
  • [8] F. Gesztesy, H. Holden, and B. Simon, Absolute summability of the trace relation for certain Schrödinger operators, Comm. Math. Phys., to be submitted. MR 1324393 (96b:34110)
  • [9] S. Kotani, Ljapunov indices determine absolutely continuous spectra of stationary random one-dimensional Schrödinger operators, Stochastic Analysis (K. Ito, ed.), North-Holland, Amsterdam, 1984, pp. 225-247. MR 780760 (86h:60117)
  • [10] S. Kotani and M. Krishna, Almost periodicity of some random potentials, J. Funct. Anal. 78 (1988), 390-405. MR 943504 (89i:60133)
  • [11] M. G. Krein, Perturbation determinants and a formula for the traces of unitary and self-adjoint operators, Soviet Math. Dokl. 3 (1962), 707-710.
  • [12] Y. Last, A relation between a.c. spectrum of ergodic Jacobi matrices and the spectra of periodic approximants, Comm. Math. Phys. 151 (1993), 183-192. MR 1201659 (93j:47053)
  • [13] H. P. McKean and P. van Moerbeke, The spectrum of Hill's equation, Invent. Math. 30 (1975), 217-274. MR 0397076 (53:936)
  • [14] B. Simon, Kotani theory for one-dimensional stochastic Jacobi matrices, Comm. Math. Phys. 89 (1983), 227-234. MR 709464 (85d:60122)
  • [15] E. Trubowitz, The inverse problem for periodic potentials, Comm. Pure Appl. Math. 30 (1977), 321-337. MR 0430403 (55:3408)
  • [16] S. Venakides, The infinite period limit of the inverse formalism for periodic potentials, Comm. Pure Appl. Math. 41 (1988), 3-17. MR 917122 (88j:34055)

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 34L40, 34A55, 34B24, 47E05

Retrieve articles in all journals with MSC (2000): 34L40, 34A55, 34B24, 47E05

Additional Information

Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society